3 doctors weighed in:

I have a head ache that is causing nausea. I took 2 aspirin at 4:30pm and again at 9:30pm without relief, in fact it is getting worse. Is it safe to take 1/2 of a vicoden on top of the aspirin?

3 doctors weighed in
Dr. James Rotchford
Addiction Medicine
1 doctor agrees

In brief: Yes

But this sounds like a migraine and taking vicodins or lots of Aspirin for migraines i can't recommend.
Look into preventive and more specific remedies. Sometimes the Aspirin and vicodins and other pain remedies can actually start to cause headaches...We call these rebound headaches. Also both Acetaminophen and asa can cause gastritis so watch out there.

In brief: Yes

But this sounds like a migraine and taking vicodins or lots of Aspirin for migraines i can't recommend.
Look into preventive and more specific remedies. Sometimes the Aspirin and vicodins and other pain remedies can actually start to cause headaches...We call these rebound headaches. Also both Acetaminophen and asa can cause gastritis so watch out there.
Dr. James Rotchford
Dr. James Rotchford
Thank
Dr. Frances Dyro
Neurology

In brief: I

I hope that by now your headache is better. While it is not unsafe to take 1/2 of a vicoden with Aspirin there are better, less addicting drugs available to treat headaches.
Headaches with nausea are often migraines. You did not mention whether you have had these headaches before. There are other more serious causes of headache with nausea that should be checked out if this is a new kind of headache for you. If you still have the headache as you read this, please call your primary care doctor and discuss whether you should be worked up.

In brief: I

I hope that by now your headache is better. While it is not unsafe to take 1/2 of a vicoden with Aspirin there are better, less addicting drugs available to treat headaches.
Headaches with nausea are often migraines. You did not mention whether you have had these headaches before. There are other more serious causes of headache with nausea that should be checked out if this is a new kind of headache for you. If you still have the headache as you read this, please call your primary care doctor and discuss whether you should be worked up.
Dr. Frances Dyro
Dr. Frances Dyro
Thank
Get help from a real doctor now
Dr. Marsha Davis
Board Certified, Internal Medicine
24 years in practice
67M people helped
Continue
108,000 doctors available
Read more answers from doctors